American Psychiatric Association (1980) DSM III: Diagnostic and Statistical Manual for Mental Disorders, (Third Edition).
Washington: American Psychiatric Association.
Bakker, J. & Pepplinkhuizen, L. (1976) More about the relationship of lithium to psoriasis. Psychosomatics, 17, 143–6.
Ban, T. A. (1978) Adverse effects in maintenance therapy. International Pharmacopsychiatry, 13, 217–29.
Bech, P., Thomsen, J., Prytz, S., Vendsborg, P. B., Zilstorff, K. & Rafaelsen, O. J. (1979) The profile and severity of lithium-induced side-effects in mentally healthy subjects. Neuropsychobiology, 5, 160–6.
Belmaker, R. (1981) Receptors, adenylate cyclase depression and lithium. Biological Psychiatry, 16, 333–50.
Bone, S., Roose, P. S., Dunner, L. D. & Fieve, R. R. (1980) Incidence of side-effects in patients on long-term lithium therapy. American Journal of Psychiatry, 137, 103–4.
Brown, W. T. (1976) Side-effects of lithium therapy and their treatment. Canadian Psychiatric Association Journal, 21, 13–21.
Callaway, L. C., Hendrie, C. H., & Luby, D. F. (1968) Cutaneous conditions observed in patients during treatment with lithium. American Journal of Psychiatry, 124, 1124–5.
Carter, T. N. (1972) The relationship of lithium carbonate to psoriasis. Psychosomatics, 13, 325–7.
Christodoulou, N. G., Siafakas, A. & Rinieris, M. P. (1977) Side-effects of lithium. Acta Psychiatrica Belgica, 77, 260–6.
Digiovanni, J., Aoyagi, T., Taylor, R. & Halprin, K. (1981) Inhibition of epidermal adenylcyclase by lithium carbonate. Journal of Investigative Dermatology, 76, 259–63.
Evans, L. D. & Martin, W. (1979) Lithium carbonate and psoriasis. American Journal of Psychiatry, 136, 1326–7.
Forn, J. (1975) Lithium and cyclic AMP. in Lithium Research and Therapy (ed. Johnson, F. N.). London: Academic Press.
Gelfand, E. W., Dosch, H. M., Hastings, D. & Shore, A. (1979) Lithium: a modulator of cyclic AMP-Dependant events in lymphocytes?
Science, 203, 365–7.
Hoxtell, E. & Dahl, M. (1975) Xerosis from lithium carbonate. Archives of Dermatology, 111, 1073–4.
Johnson, F. N. & Vacaflor, L. (1975) Lithium side-effects and toxicity: mechanisms. In Lithium Research and Therapy, (ed. Johnson, F. N.), London: Academic Press.
Johnson, B. B., Dick, G. E., Naylor, J. G. & Dick, T. A. (1979) Lithium side-effects in a routine lithium clinic. British Journal of Psychiatry, 134, 482–7.
Kuhnley, J. E. & Granoff, L. A. (1979) Exfoliative dermatitis during lithium treatment. American Journal of Psychiatry, 136, 1340–1.
Kusumi, Y. (1971) A cutaneous side-effect of lithium: report of 2 cases. Diseases of the Nervous System, 32, 853–4.
Lindstedt, G., Nilsson, L., Walinder, J., Scott, A. & Ohmay, R. (1977) On the prevalence, diagnosis and management of lithium-induced hypothroidism in psychiatric patients. British Journal of Psychiatry, 130, 452–8.
Lowe, J. N. & Ridgway, B. H. (1978) Generalized pustular psoriasis precipitated by lithium carbonate. Archives of Dermatology, 114, 1788–9.
Mason, A. & Granacher, R. P. (1980) Clinical Handbook of Antipsychotic Drug Therapy, 277. New York: Brunner/Mazel.
Meinhold, J. M., West, D. P., Burwich, E., Spirit, A. & Koye, D. (1980) Cutaneous reaction to lithium carbonate. Journal Clinical Psychiatry, 41, 395–6.
Muniz, D. & Bergman, D. (1978) Contact stomatitis and lithium carbonate tablets. Journal of the American Medical Association, 239, 2759.
O'Connell, R. (1971) Lithium site of action: clues from side-effects. Comprehensive Psychiatry, 12, 224–9.
Oei, T. T. & Bour, D. J. H. (1978) Acne exacerbation on lithium therapy. Nederlands Tijdschrift voor Geneeskunde, 122, 1302–3.
Okrasinski, H. (1977) Lithium acne. Dermatologica, 154, 251–3.
Persson, G. (1977) Lithium side-effects in relation to dose and to levels and gradients of lithium in plasma. Acta Psychiatrica Scandinavica, 55, 208–13.
Posey, R. E. (1972) Lithium carbonate dermatitis. Journal of the American Medical Association, 221, 1517.
Reiffers, J. & Dick, P. (1977) Cutaneous side-effects of treatment with lithium. Dermatologica, 155, 155–63.
Reisberg, B. & Gershon, S. (1979) Side-effects associated with lithium therapy. Archives of General Psychiatry, 36, 879–86.
Rifkin, A., Kuztin, S., Quitkin, F. & Klein, D. (1973) Lithium-induced folliculitis. American Journal of Psychiatry, 130, 1018–9.
Ruiz-Maldonado, R. R., Perez de Francisco, C. & Taunayo, L. (1973) Lithium dermatitis. Journal of the American Medical Association, 224, 1534.
Scott, A., Mobacker, H. & Starmark, E. J. (1977) Exacerbation of psoriasis during lithium treatment. British Journal of Dermatology, 96, 445–7.
Skoven, J. & Thormann, J. (1979) Lithium compound treatment and psoriasis. Archives of Dermatology, 115, 1185–6.
Slorach, J. (1953) Emotional factors in skin disease. in Skin and Psychoses (ed. Wittkower, E. and Russell, B.). London: Cassell.
Swartz, C. M. & Holkesvick, R. (1981) Mitigating acute skin rashes and nausea from lithium. Comprehensive Psychiatry, 22, 301–5.
Vacaflor, L. (1975) Lithium side-effects and toxicity: the clinical picture. in Lithium Research and Therapy (ed. Johnson, F. N.). London: Academic Press.
Vestergaard, P., Arndisen, A. & Schou, M. (1980) Clinically significant side-effects of lithium treatment. Acta Psychiatrica Scandinavica, 62, 193–200.
Voorhees, J., Dwell, E. & Arbor, A. (1971) Psoriasis as a possible defect of the adenylcyclase–cyclic AMP cascade. Archives of Dermatology, 104, 352–8.
Wright, R. K., Mandy, S., Halprin, K. & Hsia, S. (1973) Defects and deficiency of adeylcyclase in psoriatic skin. Archives of Dermatology, 107, 47–53.
Yoder, F. W. (1975) Acneiform eruption due to lithium carbonate. Archives of Dermatology, 111, 396–7.